Alert archive / Wyoming / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 16, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 3, 2001, 11:14 PM MDT for Laramie County, Wyoming. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 3, 2001, 11:14 PM MDT (05:14 UTC)
- Expired
- Jun 4, 2001, 12:00 AM MDT
- In force
- 46 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties
County Laramie County, WY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 11:40 PM MDT | Hail 0.75 | Cheyenne, WY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 5.2 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2077 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 17.8
The text
As transmitted, in the capitals the NWS used until 2016.
312 WUUS55 KCYS 040516 SVRCYS WYC021-040600- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 1114 PM MDT SUN JUN 3 2001 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LARAMIE COUNTY IN SOUTHEAST WYOMING THIS INCLUDES THE CITY OF CHEYENNE * UNTIL 1200 AM MDT * AT 1115 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF WARREN AF BASE...OR ABOUT 15 MILES WEST OF CHEYENNE...MOVING NORTHEAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE NORTH CHEYENNE IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CHEYENNE. $$ JK WCJIN-WYSE LAT...LON 4112 10520 4097 10507 4116 10465 4134 10482
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 9:15 PM MDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 3, 9:15 PM MDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 915 PM MDT SUN JUN 3 2001 S/WV ENERGY WL CONT TO ROTATE ARND UPR LOW OVER NW WYOMING OVERNIGHT PRODUCING SCT SHWRS ACRS THE FA. PCPN WL BE AIDED BY LFQ OF 100KT H3 JET ROUNDING THE BASE OF THE UPR TROF. SOME ELEVATED INSTABILITY REMAINS OVERNIGHT...SO WL KEEP TSTM MENTION IN THE ZONES. DENSE FOG HAS DVLPD IN FAVORABLE UPSLOPE AREAS OF SOUTHEAST WYOMING THIS EVENING. W/ AXIS OF HIGH H8 DWPTS REMAINING OVR FAR SE CORNER OF WY OVERNIGHT...SEE NO REASON WHY CONDS SHOULD CHANGE MUCH. BECAUSE OF ITS LOCALIZED NATURE...I WL NOT ISSUE A DENSE FOG ADVISORY ATTM. I WL HIGHLIGHT LOCALIZED DENSE FOG IN THE ZONES. X I WL TWEAK LOW TEMPS UP A FEW DEGF IN SOME AREAS GIVEN HIGHER DWPTS. .CYS... WY...NONE. NE...NONE. JK
Nearby
Severe Thunderstorm Warnings in Wyoming, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.